MAUDE Adverse Event Report: BECTON DICKINSON INDUSTRIAS CIRURGICAS, LTDA. BD ANGIOCATH; PERIPHERAL IV CATHETERS

BECTON DICKINSON INDUSTRIAS CIRURGICAS, LTDA. BD ANGIOCATH; PERIPHERAL IV CATHETERS
Catalog Number 381137
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/09/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that bd angiocath catheter broke during retraction.The following information was provided by the initial reporter, translated from chinese to english: the tip of the indwelling needle was not sharp enough during the arterial puncture, and the cannula broke when the needle center was returned to the sleeve.A second puncture is required.
 
Additional Manufacturer Narrative
H.3.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Additional Manufacturer Narrative
A device history record review was completed for provided material number 381137 and lot number 1215021.The review did not reveal any detected abnormalities during the production process that could have contributed to the reported defect and all quality tests were found to be within specification.As neither physical samples nor picture samples were available for return, a thorough sample analysis could not be completed.Based on the investigation results, an exact cause could not be determined for the reported event.It is not possible to confirm that the catheter was defective due to the manufacturing process.If the catheter was already damaged before puncture, the product would not have been used.It is most likely that this defect resulted from the handling of the product during use.At this time, further action has not been determined necessary.Our quality team will continue to closely monitor the manufacturing process for signs of this potential defect and any emerging trends.
 
Event or Problem Description
No additional information.

Brand Name
BD ANGIOCATH
Common Device Name
PERIPHERAL IV CATHETERS
Manufacturer (Section D)
BECTON DICKINSON INDUSTRIAS CIRURGICAS, LTDA.
ave. pres.juscelino kubitschek
273 francisco bernardino
juiz de fora
BR 
Manufacturer (Section G)
BECTON DICKINSON INDUSTRIAS CIRURGICAS, LTDA.
ave. pres.juscelino kubitschek
273 francisco bernardino
juiz de fora
BR  
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key21032806
Report Number9610048-2024-00210
Device Sequence Number9207143
Product Code FOZ
UDI-Device Identifier00382903811373
UDI-Public(01)00382903811373(11)210820(17)260731(10)1215021
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151698
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2026
Device Catalogue Number381137
Device Lot Number1215021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/13/2024
Supplement Date Received by Manufacturer04/01/2025
Initial Report FDA Received Date12/29/2024
Supplement Report FDA Received Date04/02/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/20/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown